I have a question about Glucaphage (sp? )

Turtle
By Turtle Latest Reply 2009-10-12 20:05:06 -0500
Started 2009-10-11 20:29:18 -0500

Is this med the same as metforman? If so, how is it different? I am on it w/ no side effects except a cut back in my appitite and I hear Metforman can cause some serious runs. People where I live say they are the same and I am puzzled if so, because if something can give me the runs it usually does. I do not have problems w/ this med and I am greatful.

Turtle


10 replies

jigsaw
jigsaw 2009-10-12 14:57:54 -0500 Report

I've been on it for a few years. No runs, no side effects for me, but it does help to control my BS, and it does a good job. Good luck, I hope it works well for you too!!!

Judimar
Judimar 2009-10-12 16:27:45 -0500 Report

I am not sure if leg cramps are one of the side effects or not…

The thing to remember when it comes to medication is that we are all different therefore the way we react to the same drug could be different. One person may exhibit a side effect while the next person has none. If you are unsure about it the best thing you can do is speak with the pharmacist or the prescribing physican.

I am about to start a new blood pressure medication and the side effects seem pretty scary to me. I have to remind myself that just because it states it is a possible side effect does not mean it will occur for me. I'm going to finish the old drug and start the new one and keep a close eye on my reactions so I can make my doctor aware if I need to make another change.

Turtle
Turtle 2009-10-12 20:05:06 -0500 Report

I am not on any statins. I think my fibromyalgia is getting worse and I may need an increase in my Lyrica. I will see if I can get the nurse here to contact my dr tomorrow.
Thanks for all the information.
Turtle

Turtle
Turtle 2009-10-11 23:31:44 -0500 Report

My tummy does not care to eat much and I have started w/ bad leg cramps tonite…both legs not just my surgical knee. Is leg cramps a side effect? I cannot sleep tonite cuz my legs hurt so bad. It feels worse than my fibromyalgia.

Turtle

2catty
2catty 2009-10-12 14:40:28 -0500 Report

Both of my legs do that every night but I was diagnosed with RLS and I take Requip for it. It really does help. Mine feels like really bad leg cramps that feels like the muscles are just pulling and tight. I know dehydration can cause leg cramps and low potassium does too.

kdroberts
kdroberts 2009-10-12 18:06:09 -0500 Report

No, cramps is not a listed side effect but that's not to say that your body will react like that, although it would be very unlikely. Leg cramps are very much linked with statins and as mentioned, low potassium and dehydration can also cause leg cramps.

kdroberts
kdroberts 2009-10-11 20:31:51 -0500 Report

Glucophage is the brand name of metformin. The biggest difference is the price, the active ingredient is the same in generic metformin and glucophage.